MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIXADV BR ANC PCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIXADV BR ANC PCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 223128
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Three complaint devices were received and evaluated.Two of the three received anchors had no anomalies with either the anchor or the inserter.One of the two anchors had the sutures unwound from the suture card, but no damage or anomaly was observed with the sutures.For the third returned device, only the inserted was received and no anchor or sutures.The reported failure cannot be confirmed.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.A batch review was conducted and the results indicate that this batch was processed with two unrelated incidents and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed one other similar complaint for this lot of devices that were released to distribution.The one similar complaint device was not sent back for evaluation, and was not confirmed.A root cause for the user to have experienced this issue cannot be determined.Based on the overall complaint rate for this failure, at this point in time, no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a rotator cuff repair that the distal tip on three of the customer's healix advance br anchor with permacord broke below the bottom thread upon insertion.The surgeon removed the broken pieces each time and completed the procedure with a fourth same type, same size anchor from a different lot.The surgeon used the same bone hole.There were no patient consequences or delays reported.

Brand Name
4.5 HEALIXADV BR ANC PCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7796269
Report Number1221934-2018-51174
Device Sequence Number1517233
Product Code MAI
UDI-Device Identifier10886705024803
UDI-Public10886705024803
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K133794
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number223128
Device Lot Number3761979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2015
Initial Report FDA Received Date08/19/2018
Patient Sequence Number1